Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 14, 2021, 2:05 PM EDT for McDuffie County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 2:05 PM EDT (18:05 UTC)
- Expired
- Aug 14, 2021, 2:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 40
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WWUS82 KCAE 141805
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
205 PM EDT Sat Aug 14 2021
GAZ063-064-141830-
McDuffie GA-Columbia GA-
205 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of McDuffie,
northwestern Columbia and southern Lincoln Counties through 230 PM
EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Thomson-McDuffie County Airport, or near Thomson, moving north at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomson, Mistletoe State Park, Thomson-McDuffie County Airport,
Wrightsboro, Sweetwater Park, Winfield, McDuffie County Fire
Department, Thomson Fire Department, McDuffie Regional Medical
Center, University Hospital McDuffie, White Oak Campground, Carpenter
Airport, Ansley Mill and Amity Recreation Area.
This includes Interstate 20 in Georgia between mile markers 167 and
179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3364 8252 3366 8251
3364 8246 3365 8245 3365 8243 3368 8237
3345 8237 3341 8256 3346 8259
TIME...MOT...LOC 1804Z 167DEG 7KT 3351 8250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:49 AM EDT, 7 hours 16 minutes earlier.
Area forecast discussion, Aug 14, 6:49 AM EDT, 7 hours 16 minutes before
Area Forecast Discussion National Weather Service Columbia SC 649 AM EDT Sat Aug 14 2021 .SYNOPSIS... Showers and thunderstorms will again be limited in coverage today as the upper level ridge begins retreating into the Atlantic this afternoon. A weak frontal boundary will approach from the north tonight as Gulf moisture moves into the region late this weekend through early next week...brining lower afternoon temperatures and scattered showers and thunderstorms each day. && .NEAR TERM /THROUGH TONIGHT/... Synoptic situation will begin slowly changing this afternoon as the upper level ridge which has been over the area begins retreating into the Atlantic Basin. Cumulus will again develop from the late morning through early evening hours however with mid level lapse rates again around 6C and 700 mb temperatures just above 9C showers and thunderstorms will be limited to slight chance. Cumulus will again rapidly diminish with sunset however with southerly flow persisting expect some mid level clouds to begin overspreading the area as tropical moisture advects into the region. High temperatures this afternoon will be in the mid 90s with lows tonight again in the low to mid 70s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A surface front will be situated just off to the north of the forecast area on Sunday, and this will slowly move southward into the northern and possibly central Midlands into Monday. Moisture will continue to be on the increase ahead of this front. Pwats will be rather high through the period, and there will be enough lift and upper support to bring quite a few areas of showers and thunderstorms into the region during the short term period. Severe threat is rather minimal, with the possibility of a few stronger wind gusts. The main issue will still be associated with the heavy rainfall potential with any training or slower moving showers/storms. Temperatures will be lower than they have been due to an increase in cloud cover and rainfall. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Latest track for Fred keeps it well west of the area, generally moving through portions of Al through Tuesday. There is another tropical wave in the western Atlantic basin that will continue to be monitored through the longer term, but it will not cause any impacts in the area during the longer term period. Current models do not show much development, but if it moves closer to the region late in the period, can not rule out a heavy rain threat redeveloping. Until then, the surface front that has been across the cwa will be retreating back to the north Tuesday into Wednesday. Still should see scattered showers and thunderstorms each day south of the front. Afternoon temperatures will be held in the 80s by considerable cloud cover through Thursday, then should be around 90 by Friday. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... VFR conditions expected through the period. Satellite imagery shows high clouds over the area with surface obs showing fog at OGB. Fog will mix out by 12z. Upper level ridging over the region will begin weakening today with cumulus developing from late morning through the early evening hours. Potential for convection will be limited so no mention at any terminal. Mid and upper level clouds will begin increasing late this evening as southerly flow transports tropical moisture toward the region. Winds through the period will be southerly at 7 knots or less. EXTENDED AVIATION OUTLOOK...Increasing confidence in restrictions in showers and thunderstorms late Sunday through Wednesday as Gulf moisture associated with TD Fred overspreads the region. Late night/early morning fog/stratus restrictions also possible each day. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 14, 3:45 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 345 AM EDT Sat Aug 14 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-150745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 345 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain will be possible Sunday through Tuesday in association with a weak surface front moving in as stalling over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 1:12 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Columbia SC
112 PM EDT Sat Aug 14 2021
SCZ026-141745-
Saluda SC-
112 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern Saluda
County through 145 PM EDT...
At 111 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Batesburg-Leesville. This storm was nearly
stationary.
HAZARD...Winds 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saluda, Hollywood Elementary School, Emory, Saluda Co Sheriff's
Office, Delmar, Saluda High School and Circle Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3390 8167 3403 8179 3412 8162 3401 8151
TIME...MOT...LOC 1711Z 244DEG 4KT 3401 8162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
awpSpecial weather statement, Aug 14, 2:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
205 PM EDT Sat Aug 14 2021
GAZ063-064-141830-
McDuffie GA-Columbia GA-
205 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of McDuffie,
northwestern Columbia and southern Lincoln Counties through 230 PM
EDT...
At 204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Thomson-McDuffie County Airport, or near Thomson, moving north at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomson, Mistletoe State Park, Thomson-McDuffie County Airport,
Wrightsboro, Sweetwater Park, Winfield, McDuffie County Fire
Department, Thomson Fire Department, McDuffie Regional Medical
Center, University Hospital McDuffie, White Oak Campground, Carpenter
Airport, Ansley Mill and Amity Recreation Area.
This includes Interstate 20 in Georgia between mile markers 167 and
179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3364 8252 3366 8251
3364 8246 3365 8245 3365 8243 3368 8237
3345 8237 3341 8256 3346 8259
TIME...MOT...LOC 1804Z 167DEG 7KT 3351 8250
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:12 PM EDT | Special Weather Statement | CAE | Saluda | 33 min |
| Aug 14, 3:07 PM EDT | Special Weather Statement | CAE | Edgefield | 23 min |
| Aug 14, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 28 min |
| Aug 14, 3:29 PM EDT | Special Weather Statement | CAE | McCormick | 46 min |
| Aug 14, 3:36 PM EDT | Special Weather Statement | CAE | Saluda | 39 min |
| Aug 14, 4:37 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry | 38 min |
| Aug 14, 4:45 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 30 min |
| Aug 14, 5:49 PM EDT | Special Weather Statement | CAE | Lee | 26 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.